Mississippi, 2004Hail and Damaging Winds in Mississippi, July 7, 2004
July 7, 2004 · NWS MEG · 7 events in 6 counties and zones
4 thunderstorm wind, 3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $22,000
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jul 7, 8:50 AM CST, 3 hours 30 minutes earlier.
Area forecast discussion, Jul 7, 8:50 AM CST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
950 AM CDT WED JUL 7 2004
.DISCUSSION...
WEAK FRONTAL SYSTEM STRETCHES FROM ABOUT PARIS TN TO JONESBORO AR
THIS MORNING. ONLY A LITTLE FURTHER SOUTHWARD PROGRESS IS EXPECTED
IF ANY AS THE FRONT CONTINUES TO WEAKEN. ATMOSPHERE IS MOIST AND
UNSTABLE ALONG AND SOUTH OF THE FRONT. 12Z LZK INDICATES AFTERNOON
CAPES CLIMBING CLOSE TO 5000 J/KG. WITH SOME DRY ALOFT...ISOLATED
STORMS COULD CONTAIN HIGH WINDS. WET BULB ZERO HEIGHTS ARE
HIGH...AROUND 12800 FT...REDUCING THREAT FOR LARGE HAIL. SATELLITE
INDICATES MESOSCALE CONVECTIVE SYSTEM OVER OK/AR IS BEGINNING TO
WEAKEN AS IT MOVES SOUTHEASTWARD. REMNANTS OF THIS SYSTEM OR
CONVECTIVE BOUNDARIES FROM THIS SYSTEM COULD AFFECT PART OF NORTH MS
THIS AFTERNOON. CURRENT FORECAST IS OK. HOWEVER...FORECAST MAXIMUM
TEMPERATURES MAY NOT BE HIGH ENOUGH FOR THIS AFTERNOON. WILL
CONTINUE TO MONITOR FOR AN UPDATE.
&&
.MEG...WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MS...NONE.
TN...NONE.
MO...NONE.
&&
Hazardous weather outlook, Jul 7, 2:05 AM CST, 10 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
305 AM CDT WED JUL 7 2004
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-081100-
ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS-
POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS-
TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY-
YALOBUSHA-
305 AM CDT WED JUL 7 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.
.DAY ONE...
SCATTERED THUNDERSTORMS ARE EXPECTED TODAY WITH WIDELY SCATTERED
THUNDERSTORMS POSSIBLE TONIGHT. THE PROBABILITY OF WIDESPREAD
HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...
SCATTERED THUNDERSTORMS ARE POSSIBLE THURSDAY AND FRIDAY. ISOLATED
AFTERNOON AND EARLY EVENING THUNDERSTORMS ARE EXPECTED SATURDAY
THROUGH TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR
WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.
In the hours before
Special weather statement, Jul 7, 11:53 AM CST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1253 PM CDT WED JUL 7 2004
TNZ090-091-071815-
HARDEMAN TN-MCNAIRY TN-
1253 PM CDT WED JUL 7 2004
THIS SIGNIFICANT WEATHER ADVISORY IS FOR...HARDEMAN AND MCNAIRY
COUNTIES.
A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST OF POCAHONTAS AT
1253 PM CDT...MOVING EAST AT 20 MPH. THIS STORM IS CAPABLE OF
PRODUCING SMALL HAIL...HEAVY DOWNPOURS...GUSTY WINDS IN EXCESS OF 40
MPH AND FREQUENT DANGEROUS LIGHTNING.
THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.
PEOPLE IN HARDEMAN AND MCNAIRY COUNTIES...INCLUDING THE CITY OF
SELMER...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Jul 7, 12:02 PM CST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
102 PM CDT WED JUL 7 2004
ARZ058-MSZ010-071815-
COAHOMA MS-PHILLIPS AR-
102 PM CDT WED JUL 7 2004
THIS SIGNIFICANT WEATHER ADVISORY IS FOR...COAHOMA AND PHILLIPS
COUNTIES.
A STRONG THUNDERSTORM WAS LOCATED 10 MILES SOUTH OF CRUMROD AT 102 PM
CDT...MOVING EAST AT 20 MPH.
THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. THIS
STORM IS CAPABLE OF PRODUCING SMALL HAIL...HEAVY DOWNPOURS...GUSTY
WINDS IN EXCESS OF 40 MPH AND FREQUENT DANGEROUS LIGHTNING.
PEOPLE IN COAHOMA AND PHILLIPS COUNTIES...INCLUDING THE CITIES OF
CLARKSDALE AND ELAINE...SHOULD MONITOR THIS STORM CLOSELY.
Thunderstorm Wind, Tallahatchie
- When
- July 7, 12:20 PM CST to 12:25 PM CST
- Where
- Tallahatchie County, Webb
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.950, -90.350
A few trees were blown down.
Thunderstorm Wind, Lafayette
- When
- July 7, 12:42 PM CST to 12:50 PM CST
- Where
- Lafayette County, Taylor
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 34.267, -89.600
A tree that was 3 foot in diameter was blown down.
Hail, Union
- When
- July 7, 1:38 PM CST to 1:45 PM CST
- Where
- Union County, 3 mi SE of New Albany
- Measured
- 0.75 in hail
- Property damage
- $10
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.467, -88.967
Thunderstorm Wind, Lee
- When
- July 7, 1:56 PM CST to 2:00 PM CST
- Where
- Lee County, Saltillo
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.383, -88.683
Some trees were knocked down.
Hail, De Soto
- When
- July 7, 2:00 PM CST to 2:15 PM CST
- Where
- De Soto County, South Haven
- Measured
- 1.75 in hail
- Property damage
- $760
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.967, -90.033
Hail, Monroe
- When
- July 7, 2:20 PM CST to 2:25 PM CST
- Where
- Monroe County, 3 mi N of Aberdeen
- Measured
- 1.75 in hail
- Property damage
- $750
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.867, -88.550
Thunderstorm Wind, Monroe
- When
- July 7, 2:40 PM CST to 2:50 PM CST
- Where
- Monroe County, 1 mi NW of Aberdeen
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.833, -88.567
Several trees were blown down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flood in Kansas, July 7, 20042 injured · $270,000 · F1 · 54 events
- Lightning Strike in Florida, July 7, 20041 death · 1 event
- Lightning Strike in Alabama, July 7, 20041 death · 1 event
- Tornadoes and Flash Flooding in Kansas, July 7, 2004$3.6 million · F0 · 31 events
- Flash Flood and Hail in Montana, July 7, 2004$2.0 million · 1.5 in hail · 7 events
- Flash Flooding and Hail in Maryland, July 7, 2004$1.0 million · 60 kt wind · 8 events
- Hail in Nebraska, July 7, 2004$1.0 million · 1.75 in hail · 3 events
- Hail in Kansas, July 7, 2004$1.1 million · 1.5 in hail · 1 event
- Hail and Damaging Winds in Virginia, July 7, 2004$53,000 · 1.75 in hail · 29 events
- Flash Flood in New York, July 7, 2004$150,000 · 1 event
- Hail and Damaging Winds in New Mexico, July 7, 2004$50,000 · 1 in hail · 4 events
- Hail and Damaging Winds in Georgia, July 7, 2004$25,000 · 1.75 in hail · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5415185, 5415186, 5415187, 5415188, 5415189, 5415190, 5415191.